×

zbMATH — the first resource for mathematics

Remarks concerning the flexure of a compressible nonlinearly elastic rectangular block. (English) Zbl 0835.73012
Summary: Under consideration is the problem of flexure of compressible nonlinearly elastic rectangular blocks. The discussion is confined to deformations describing the bending of a rectangular block into a sector of a circular cylindrical tube. The predictions based upon the well-known semilinear material model are investigated. Addressed, in particular, are some problems concerning the existence, uniqueness and stability of solutions of specific boundary value problems.

MSC:
74B20 Nonlinear elasticity
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] R.W. Ogden, Non-Linear Elastic Deformations, Chichester: Ellis Horwood (1985).
[2] M.M. Carroll, Finite strain solutions in compressible isotropic elasticity. J. Elasticity 20 (1988) 65-92. · Zbl 0654.73030 · doi:10.1007/BF00042141
[3] M.M. Carroll and C.O. Horgan, Finite strain solutions for a compressible elastic solid. Quart. Appl. Math. 48 (1990) 767-780. · Zbl 0716.73037
[4] A.I. Lurie, Non-Linear Theory of Elasticity. Amsterdam: North-Holland (1990). · Zbl 0715.73017
[5] M. Aron and E. Croitoro, On deformations with constant modified stretches. J. Elasticity 28 (1992) 79-89. · Zbl 0765.73013 · doi:10.1007/BF00042525
[6] M. Aron and Y. Wang. On deformations with constant modified stretches describing the bending of rectangular blocks. Quart. J. Mech. Appl. Maths. 48 (1995) 375-387. · Zbl 0830.73010 · doi:10.1093/qjmam/48.3.375
[7] F. John, Plane strain problems for a perfectly elastic material of harmonic type. Comm. Pure Appl. Maths. 13 (1960) 239-296. · Zbl 0094.37001 · doi:10.1002/cpa.3160130206
[8] D.J. Steigmann and A.C. Pipkin, Stability of harmonic materials in plane strain. Quart. Appl. Math. 46 (1988) 559-568. · Zbl 0696.73028
[9] C. Truesdell and W. Noll, The non-linear field theories of mechanics. In: Handbuch der Physik, Volume III/3. Berlin/Heidelberg/New York: Springer (1965). · Zbl 0779.73004
[10] G. Aubert and R. Tahraoui, Sur la faible fermeture de certains ensembles de contraintes en élasticité non-linéaire plane. Arch. Ration. Mech. Anal. 97 (1986) 33-59. · Zbl 0619.73014 · doi:10.1007/BF00279845
[11] M.H. Protter and H.F. Weinberger, Maximum Principles in Differential Equations. Englewood Cliffs: Prentice-Hall (1967). · Zbl 0153.13602
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.